Alert archive / Missouri / River Flood Warnings in 2022

River Flood Warning 9, NWS Springfield, MO

March 30, 2022Shannon County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 30, 2022, 4:27 PM CDT for Shannon County, Missouri. It took effect at Mar 30, 2022, 11:36 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 4:27 PM CDT (21:27 UTC)
In effect from
Mar 30, 2022, 11:36 PM CDT
Expired
Mar 31, 2022, 6:44 AM CDT
In force
7 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Shannon County, MO

The radar

The Springfield radar (KSGF), 170 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 11.73 ft at Mar 31, 2022, 2:00 AM CDT.

actionminormoderate51003/3003/3104/01
Action stage
5.3 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

431 
WGUS43 KSGF 302127
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
427 PM CDT Wed Mar 30 2022

...The National Weather Service in Springfield MO has issued a Flood 
Warning for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.

For the Jacks Fork River Basin...including Eminence, Alley Spring...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. Many flood related deaths 
occur in automobiles. Do not attempt to cross water covered bridges, 
dips, or low water crossings. Never try to cross a flowing stream, 
even a small one, on foot. To escape rising water find another route 
over higher ground.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday afternoon at 130 PM CDT.

&&

MOC203-311830-
/O.NEW.KSGF.FL.W.0009.220331T0436Z-220331T1823Z/
/ALYM7.1.ER.220331T0436Z.220331T0600Z.220331T1222Z.NO/
427 PM CDT Wed Mar 30 2022

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO EARLY TOMORROW 
AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Jacks Fork at Alley Spring.

* WHEN...From this evening to early tomorrow afternoon.

* IMPACTS...At 9.0 feet, water impacts Alley Spring Campground. 
  Water is one foot in depth at the 600, 800 and 900 loop camp sites.

* ADDITIONAL DETAILS...
  - At 3:30 PM CDT Wednesday the stage was 3.2 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 10.0 feet just after midnight
    tonight. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154


$$

DSA
3 follow-up statements
085 
WGUS43 KSGF 310051
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
751 PM CDT Wed Mar 30 2022

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.

For the Jacks Fork River Basin...including Eminence, Alley Spring...
Moderate flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. Many flood related deaths 
occur in automobiles. Do not attempt to cross water covered bridges, 
dips, or low water crossings. Never try to cross a flowing stream, 
even a small one, on foot. To escape rising water find another route 
over higher ground.

Additional information is available at www.weather.gov.

The next statement will be issued Thursday evening at 630 PM CDT.

&&

MOC203-312330-
/O.EXT.KSGF.FL.W.0009.220331T0439Z-220331T2317Z/
/ALYM7.2.ER.220331T0439Z.220331T1200Z.220331T1717Z.NO/
751 PM CDT Wed Mar 30 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO TOMORROW 
EVENING...

* WHAT...Moderate flooding is forecast.

* WHERE...Jacks Fork at Alley Spring.

* WHEN...From this evening to tomorrow evening.

* IMPACTS...At 12.0 feet, moderate flooding begins at the gage 
  site.  Water inundates the entire picnic area one quarter mile 
  downstream from the gage site.

* ADDITIONAL DETAILS...
  - At 7:30 PM CDT Wednesday the stage was 3.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 12.0 feet tomorrow morning.
    It will then fall below flood stage early tomorrow afternoon.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154


$$

DSA
323 
WGUS83 KSGF 311107
FLSSGF

Flood Statement
National Weather Service Springfield MO
607 AM CDT Thu Mar 31 2022

...Observed flooding changed to Minor severity and increased in 
duration for the following rivers in Missouri...

  Jacks Fork at Eminence affecting Shannon County. 

  Jacks Fork at Alley Spring affecting Shannon County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Many flood 
deaths occur in vehicles.

Flooding is occurring or is imminent. Many flood related deaths 
occur in automobiles. Do not attempt to cross water covered bridges, 
dips, or low water crossings. Never try to cross a flowing stream, 
even a small one, on foot. To escape rising water find another route 
over higher ground.

Additional information is available at www.weather.gov.

The next statement will be issued this afternoon at 115 PM CDT.

&&

MOC203-011115-
/O.EXT.KSGF.FL.W.0010.220331T1107Z-220401T1120Z/
/EMCM7.N.ER.220331T0826Z.220331T1000Z.220331T1120Z.NO/
607 AM CDT Thu Mar 31 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO TOMORROW 
MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Jacks Fork  at Eminence.

* WHEN...From this morning to tomorrow morning.

* IMPACTS...At 12.0 feet, low lying areas including the Rivers Edge 
  Lodge and canoe rental locations in Eminence flood.


* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Thursday the stage was 12.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 AM CDT Thursday was 12.4 feet.
  - Forecast...The river is expected to fall below flood stage
    this morning and continue falling to 3.7 feet early Tuesday
    morning.
  - Flood stage is 12.0 feet.
  - Flood History...This crest compares to a previous crest of
    12.2 feet on 05/18/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3719 9128 3719 9127 3717 9129 3716 9133
      3714 9135 3715 9139 3716 9139 3717 9135
      3718 9134


$$

MOC203-311815-
/O.EXT.KSGF.FL.W.0009.000000T0000Z-220331T1813Z/
/ALYM7.N.ER.220331T0346Z.220331T0645Z.220331T1213Z.NO/
607 AM CDT Thu Mar 31 2022

...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Jacks Fork at Alley Spring.

* WHEN...Until this afternoon.

* IMPACTS...At 9.0 feet, water impacts Alley Spring Campground. 
  Water is one foot in depth at the 600, 800 and 900 loop camp sites.

* ADDITIONAL DETAILS...
  - At 5:30 AM CDT Thursday the stage was 9.6 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 5:30 AM CDT Thursday was 11.8 feet.
  - Forecast...The river is expected to fall below flood stage
    this morning and continue falling to 3.7 feet early Tuesday
    morning.
  - Flood stage is 9.0 feet.
  - Flood History...This crest compares to a previous crest of
    9.6 feet on 04/28/2011.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154


$$

JR
812 
WGUS83 KSGF 311144
FLSSGF

Flood Statement
National Weather Service Springfield MO
644 AM CDT Thu Mar 31 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Jacks Fork at Alley Spring affecting Shannon County.

MOC203-311245-
/O.CAN.KSGF.FL.W.0009.000000T0000Z-220331T1144Z/
/ALYM7.N.ER.220331T0346Z.220331T0645Z.000000T0000Z.NO/
644 AM CDT Thu Mar 31 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Jacks Fork at Alley Spring.

* ADDITIONAL DETAILS...
  - At 6:30 AM CDT Thursday the stage was 8.8 feet.
  - Forecast...The river is expected to fall to 3.7 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3717 9142 3717 9139 3715 9139 3715 9142
      3711 9148 3707 9150 3703 9161 3705 9161
      3708 9154 3712 9154


$$

JR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:44 PM CDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 30, 2:44 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 PM CDT Wed Mar 30 2022

Key Messages:

1. The severe weather risk has diminished across the forecast
area. Light to moderate showers will persist into this evening. A
localized flooding risk continues primarily east of Highway 65.

2. Cooler tonight and Thursday with some showers Thursday morning
into early Thursday afternoon.

3. Frost/Freeze potential Thursday night with overnight lows
expected in the mid 20s to low 30s.

4. Warm-up for the weekend, with low end rain chances Friday night
into early Saturday.

5. Another unsettled weather pattern looks to return early next
week.

.SHORT TERM...(This evening through Thursday)
Issued at 244 PM CDT Wed Mar 30 2022

The severe weather threat has diminished across the SGF forecast
area. Light to moderate rain showers are expected to continue
through this evening, with a localized flooding risk persisting
in locations primarily east of Highway 65 where 1.5 to 2.5 inches
of rain has already fallen. A low pressure system located over the
upper Midwest is currently dragging a cold front through the
Missouri Ozarks. A notable drop in temperatures and a
northwesterly wind shift can be observed behind the front. The
front is located along a line roughly from Shell Knob to
Rogersville to Lebanon as of 200 PM and will continue to push
eastwards through the afternoon and evening.

Colder air will filter into the region behind this cold front
beginning a brief period of chilly weather. Breezy conditions
should help keep overnight temperatures right around or just above
freezing. We may see some clearing for a few hours tonight over
southwest Missouri and southeast Kansas, which would allow for
some overnight lows in this area to drop to freezing or just
below freezing.

Shortwave energy is expected to round about the main trough axis
of the storm system that brought today's weather late tonight into
tomorrow morning. Therefore, a few light rain showers are in the
forecast during the morning and early afternoon hours on Thursday.
It is possible that a few snowflakes may mix in with the rain the
first couple hours after sunrise in our northern counties before
temperatures rise during the day. Continued breezy west-
northwesterly winds and increased cloud cover will lead to a
chilly day on Thursday with high temps in the low to upper 40s
expected. These temperatures would be 20-25 degrees below normal
for this time of year.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 244 PM CDT Wed Mar 30 2022

Skies are expected to clear and winds diminish Thursday night
allowing for efficient radiational cooling and rapidly dropping
temperatures. Overnight lows in the mid 20s to low 30s are likely
across the forecast area bringing frost and freeze potential to
the area by Friday morning. Temperatures will quickly rebound into
the upper 50s and mid 60s as shortwave ridging and southerly
surface flow overspreads the region.

A quick moving system will allow for some lower end rain chances
late Friday night into early Saturday. Current model guidance
keeps overall accumulations with this system pretty light, with
NBM probabilities of greater than a quarter inch in the 10-20%
range. Generally, less than 0.1 inches is in the current forecast.
Quiet, mild weather is expected for the rest of the weekend with
afternoon temperatures in the 60s.

Model guidance continues to signal multiple days of unsettled
weather at the beginning of next week. Deterministic guidance and
the WPC Cluster Analysis Tool (WCAT) hint at broad-scale
troughing over the western CONUS and southwesterly flow over the
Central Plains allowing for increased rain chances in the Missouri
Ozarks region. All of the clusters in the WCAT place precipitation
over the SGF CWA from 00Z Monday into 00z Wednesday. 75-80% of
the ensemble members in the clusters continue those rain chances
through 00Z Thursday. GEFS and ECMWF 5-Day ensemble anomalies
both highlight the potential for above average precipitation
during the first half of next week. The main item to note is that
the beginning of next week could be wet and rainy, however system
timing and location will still need to be monitored, so stay
tuned to the forecast. In terms of temperatures, seasonal mid 60s
into low 70s look to spread across southeastern Kansas and the
Missouri Ozarks during the first half of next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1223 PM CDT Wed Mar 30 2022

A cold front associated with surface low pressure currently
centered over eastern Iowa is pushing through the Missouri Ozarks
this afternoon. The front has already made its way through KJLN,
marked by a northwesterly wind shift. The front should make its
way into KSGF and KBBG in the next 1-2 hours. Breezy northwest
winds gusting up to around 20 knots at times will be possible
following the frontal passage.

Light to moderate showers will persist into this evening over the
TAF sites. A lower stratus deck of MVFR to some IFR ceilings will
filter over the TAF sites behind the cold front. Lowered
visibilities remain a possibility under any of the heavier rain
showers. We may see some clearing for a few hours tonight. Looking
ahead, however, ceilings look to lower again and some chances for
light rain showers return towards the end of this TAF period.
Have left these items for future TAF updates.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Langfeld
LONG TERM...Langfeld
AVIATION...Langfeld
Hazardous weather outlook, Mar 30, 3:16 PM CDT, 1 hour 11 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
316 PM CDT Wed Mar 30 2022

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-312030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
316 PM CDT Wed Mar 30 2022

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited lightning risk.
  Limited excessive rainfall risk
  Limited non thunderstorm wind risk.

DISCUSSION...

Breezy conditions are expected behind a cold front that is
currently pushing through the Missouri Ozarks. Northwesterly
winds will gust at 20 to 30 mph at times into tonight.

The severe weather threat has pushed east of the area. Mostly
light to moderate showers currently overspread southeastern Kansas
and the Missouri Ozarks. A localized flooding risk continues,
primarily east of Highway 65 where 1.5 to 2.5 inches of rain has
already fallen.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is the potential for some frost and freeze Thursday night
into Friday morning.

An unsettled weather pattern is expected to set up early next
week, with the potential for some thunderstorms.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation will no longer be needed today.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Langfeld

In the hours before

Local storm report, Mar 30, 2:45 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
245 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     FLASH FLOOD      2 E ROCKBRIDGE          36.78N 92.37W
03/30/2022                   OZARK              MO   DEPT OF HIGHWAYS

            PORTION OF MO-95 IS CLOSED DUE TO FLOODING
            OF BRYANT CREEK IN NORTHERN OZARK COUNTY.

&&

JD
Local storm report, Mar 30, 2:48 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
248 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0247 PM     FLASH FLOOD      2 E AVA                 36.96N 92.62W
03/30/2022                   DOUGLAS            MO   DEPT OF HIGHWAYS

            PORTION OF ROUTE FF IS CLOSED IN DOUGLAS
            COUNTY DUE TO FLOODING OF HUNTER CREEK.

&&

JD
Local storm report, Mar 30, 2:51 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     FLASH FLOOD      5 NE MANSFIELD          37.17N 92.53W
03/30/2022                   WRIGHT             MO   DEPT OF HIGHWAYS

            ROUTE AB IS CLOSED IN WRIGHT COUNTY DUE TO
            FLOODING OF WOLF CREEK.

&&

JD
Local storm report, Mar 30, 2:55 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
255 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      4 SSE FORDLAND          37.10N 92.92W
03/30/2022                   WEBSTER            MO   DEPT OF HIGHWAYS

            PORTION OF ROUTE Z IN SOUTHERN WEBSTER
            COUNTY IS CLOSED DUE TO FLOODING OF FINLEY
            CREEK.

&&

JD
Local storm report, Mar 30, 4:15 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
415 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            1 NE SYCAMORE           36.71N 92.27W
03/30/2022                   OZARK              MO   DEPT OF HIGHWAYS

            HWY 181 AT BRYANT CREEK FLOODED AND CLOSED.
            FIRST REPORTED BY MODOT AT APPROXIMATELY 345
            PM.

&&

DSA
Local storm report, Mar 30, 4:20 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
420 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLOOD            5 SSE SYCAMORE          36.64N 92.23W
03/30/2022                   OZARK              MO   DEPT OF HIGHWAYS

            HWY H AT NORTH FORK RIVER FLOODED/CLOSED.
            FIRST REPORTED BY MODOT AT APPROXIMATELY
            345PM.

&&

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 6:08 AM CDTSevere Thunderstorm WarningSGFWebster37 min
Mar 30, 6:39 AM CDTSevere Thunderstorm WarningSGFTaney22 min
Mar 30, 6:54 AM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney51 min
Mar 30, 9:07 AM CDTFlash Flood WarningSGFChristian, Douglas, Greene, Stone, Webster, Wright4 hr
Mar 30, 9:15 AM CDTSevere Thunderstorm WarningSGFOzark45 min
Mar 30, 9:44 AM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Texas46 min
Mar 30, 9:58 AM CDTSevere Thunderstorm WarningSGFOzark20 min
Mar 30, 10:00 AM CDTFlash Flood WarningSGFDouglas, Howell, Ozark, Shannon, Texas6 hr
Mar 30, 1:28 PM CDTAreal Flood WarningSGFDouglas, Ozark, Texas, Wright20 hr
Mar 30, 3:40 PM CDTAreal Flood WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more18 hr

Nearby

River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.